Some posts and sidebar widgets on this blog contain affiliate links.

Friday, November 28, 2008

Blehhhhh

Many of you know I've devoted a good part of this year to finding out what is causing some of the physical problems I have been having. Since our ridiculous $3000 deductible was met early this year when I had my wrist surgery, it seemed like it was the perfect time to see some specialists and glean any information they could give me.
The most worthless visit was to a local endocrinologist who basic left me feeling like I was wasting her time. (I was referred there because I have an enlarged thyroid and several thyroid like symptoms but my bloodwork is always okay.) The one thing she did suggest was that I ask my doctor about trying Cymbalta (an antidepressant) as she said she had seen good results with some of her diabetes patients who suffer from some of my same complaints when they were started on Cymbalta. It seems (forgive my very non-medical explanation) that a fringe benefit of this medication is that it works on nerve related pain too.
Honestly, I wasn't sure if she was telling me the truth or if she was not-so-subtly suggesting that it was all in my head, so I didn't act on it.
Until now.
We are coming to the end of this calendar year, and I had not been back to my regular doctor since February, so we had not discussed any of the results in terms of what they mean to my ever getting over these ailments. None of the things I've tried over the past 8 months have helped. I figured I should go back before the end of the year since my deductible is met right now, but won't be in January.
The good news is that I think we've finally found something to give me relief from my constant allergy drainage/throat clearing problems. Singulair seems to be helping, so I am praying that holds true over the long haul.
We also decided to give Cymbalta a try. I'm getting to the point where even 2400 mg of ibuprofen a day is not controlling my nerve pain, and I can't take some other options because I am allergic to Sulfa drugs.
And Cymbalta does seem to be helping the nerve issues. Already my shoulder is feeling better and remarkably so is my tailbone.
BUT
Ironically, the anti-depressant I am taking not-for-depression seems to be depressing my system :-(. It doesn't sit well with me digestively (I'll leave it at that) AND I feel like I have the worst perpetual morning sickness of my life (and it's NOT because I'm pregnant unless God has acted in miraculous ways). Even though I am hungry, I have a hard time getting food in my mouth without almost gagging.
Hummmmm.....
Don't know where that leaves me, except with maybe the perfect weight loss plan :-). (Because I still think I'd chose sitting without pain over having an appetite any day of the week.)
Just sharing all this because I'm not exactly Mrs. Perky, and now I'm even less so.
Oh, and I was also told that I have too much stress, I'm living in denial, and I need to find a way to release that tension if I ever want to feel better. Like exercising WITH WEIGHTS 3 times a week.
Now the question becomes how badly do I want to feel better? Exercise for me usually comes in the form of holiday-inspired competitive shopping and lifting mounds of laundry every week, not in going to a gym and "sweatin' with the oldies". But if today's shopping-inspired migraine is any indication, I may have to start rethinking things if I want to be functional.
Blehhhh :-(.
Pin It!

4 comments:

5Gustos said...

Hey, there. I'm sorry for your suffering. Incidentally, I went to my MD a few years back to address many certain thyroid symptoms. He called me crazy too, and prescribed an anti-depressant. After a few months of giving it an honest try (against my better judgment!), I was even worse with thyroid symptoms. Turns out, my "normal" thyroid levels were held up against an antiquated scale at the lab (and also by that Dr.) Call me if you want more info. I hate to see you suffer.

Melissa said...

I'm just going by some of Luke's experience here......you can definitely get gastric issues when first going on these meds. I don't know how long you've been on it??

crispy said...

I am sorry you have been in such pain. Hopefully your new "weight loss pill" will do the trick. =)

GardenofGems said...

I am praying for you. I cannot say enough good things about the benefits of exercise. After I left work to stay home. I went through a serious bout of having no purpose in life not wanting to get out of bed. Once I started exercising regularly, I felt so much better. When we moved, it came to a screeching halt. I am slowly getting back into it, but know I need to do more for it to make a difference. So what I'm saying is, if you need an accountability partner I am volunteering.